Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 236, NWS Cleveland, OH

August 7, 2011Erie County, Pennsylvania

NWS Cleveland, OH issued this severe thunderstorm warning at Aug 7, 2011, 8:03 PM EDT for Erie County, Pennsylvania. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2011, 8:03 PM EDT (00:03 UTC)
Expired
Aug 7, 2011, 8:30 PM EDT
In force
27 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

County Erie County, PA

The radar

The Buffalo radar (KBUF), 130 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2011-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1309 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2011-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1309 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
729 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

205 
WUUS51 KCLE 080003
SVRCLE
PAC049-080030-
/O.NEW.KCLE.SV.W.0236.110808T0003Z-110808T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
803 PM EDT SUN AUG 7 2011

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ERIE COUNTY IN NORTHWEST PENNSYLVANIA

* UNTIL 830 PM EDT

* AT 802 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  A SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 11 MILES EAST OF NORTH EAST TO
  8 MILES SOUTH OF NORTH EAST...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
RURAL EASTERN ERIE COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

&&

PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4208 7976 4208 7975 4200 7976 4200 7977
      4212 8012 4227 7976
TIME...MOT...LOC 0003Z 287DEG 25KT 4217 7961 4210 7988

$$

OUDEMAN
1 follow-up statement
024 
WWUS51 KCLE 080031
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
831 PM EDT SUN AUG 7 2011

PAC049-080041-
/O.EXP.KCLE.SV.W.0236.000000T0000Z-110808T0030Z/
ERIE PA-
831 PM EDT SUN AUG 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ERIE COUNTY IN
NORTHWEST PENNSYLVANIA EXPIRED AT 830 PM EDT...

..HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH OTHER THUNDERSTORMS 
ACROSS ERIE COUNTY.

LAT...LON 4208 7976 4208 7975 4200 7976 4200 7977
      4212 8012 4227 7976
TIME...MOT...LOC 0003Z 287DEG 25KT 4217 7961 4210 7988

$$

MITCHELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 7:47 PM EDT, 16 minutes earlier.

Area forecast discussion, Aug 7, 7:47 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
747 PM EDT SUN AUG 7 2011

.SYNOPSIS...
AN AREA OF LOW PRESSURE OVER THE EASTERN GREAT LAKES WILL MOVE
EAST OF THE REGION TONIGHT. A COLD FRONT TRAILING THE LOW WILL SAG
SOUTH ACROSS THE LOCAL AREA TONIGHT AND THEN STALL OVER SOUTHERN
OHIO ON MONDAY. ANOTHER COLD FRONT WILL MOVE ACROSS THE REGION
LATE TUESDAY AND TUESDAY EVENING. WEAK HIGH PRESSURE WILL BUILD
OVER THE REGION THE SECOND HALF OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
DISSIPATING SHOWERS ACROSS THE WOOSTER AREA AND THEN SHOWERS AND
STORMS POSSIBLE THIS EVENING ACROSS ERIE CO PA. MOST LOCATIONS
SHOULD BE DRY BY MIDNIGHT...BUT HAVE CONTINUED SOME LOW CHANCES
FOR SHRA/TS OVERNIGHT WITH FRONT YET TO COME THROUGH. SOME FOG
AND PERHAPS SOME STRATUS IS LIKELY LATE TONIGHT ESPECIALLY IN
AREAS THAT SEE DECENT RAINFALL THIS EVENING. GUIDANCE TEMPS LOOK
OK.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/...
SHOWERS AND PERHAPS A FEW STORMS WILL BE POSSIBLE MONDAY MORNING
ACROSS NE OH AND NW PA AS UPPER TROUGH ROTATES ACROSS THE REGION.
WESTERN AREAS WILL BE DRY TILL LATE IN THE DAY. AT THAT TIME
ANOTHER SYSTEM WILL BEGIN TO INFLUENCE THE WEATHER OVER THE REGION
FROM THE WEST. NEW GUIDANCE IS SUGGESTING WIDESPREAD RAIN TOMORROW
NIGHT. A LITTLE UNSURE IF THAT SCENARIO IS CORRECT...BUT HAVE
RAISED PRECIP CHANCES TO AROUND 50 PERCENT MOST AREAS. RAIN AND
THUNDER CHANCES WILL THEN CONTINUE TILL A COLD FRONT MOVES ACROSS
THE LOCAL AREA ON TUESDAY. HIGH PRESSURE WILL DOMINATE THE MIDDLE
PORTION OF THE WEEK WITH DRY WEATHER FROM AROUND MIDDAY WEDNESDAY
ONWARD. AFTER SEVERAL WEEKS OF ABOVE NORMAL TEMPERATURES...
READINGS MAY ACTUALLY FALL BACK TO NEAR NORMAL BY THE END OF THE
PERIOD. FOR THE MOST PART HAVE STAYED CLOSE TO GUIDANCE.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
A FEW CHANGES TO THE EXTENDED FORECAST...CONDITIONS FRIDAY LOOK TO
BE QUIET AND DRY WITH HIGH TEMPERATURES IN THE LOW TO MID 80S ACROSS
THE AREA. DEW POINTS WILL BE IN THE UPPER 50S TO NEAR 60 AS AN AREA
OF HIGH PRESSURE BEGINS TO EXIT THE FORECAST AREA AND PUSH EAST.
OVERNIGHT TEMPERATURES WILL DROP TO NEAR 60. THE NEXT LOW PRESSURE
SYSTEM WILL ENTER THE UPPER GREAT LAKES FRIDAY AFTERNOON...WITH THE
TRAILING COLD FRONT SWEEPING ACROSS THE CWA SATURDAY AFTERNOON. HAVE
INCREASED POPS AND CHANCE OF THUNDER SATURDAY MORNING/AFTERNOON.
HIGH TEMPERATURES AHEAD OF THE FRONT WILL TOP OUT IN THE LOW TO MID
80S ON SATURDAY...BEFORE BACKING OFF TO NEAR 80 ON SUNDAY.
CONDITIONS WILL CLEAR OUT AND DEW POINTS WILL DROP SUNDAY BEHIND THE
FRONT. OVERNIGHT TEMPERATURES INTO MONDAY LOOK TO BE IN THE UPPER
50S TO NEAR 60 ALONG THE LAKESHORE.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
THE FIRST ROUND OF SHOWERS AND STORMS EARLY TONIGHT SHOULD BE
SOUTHEAST OF ALL THE TAF SITES EXCEPT KERI WHERE THERE WILL LIKELY
BE OFF AND ON SHOWERS/STORMS EARLY TONIGHT. NOT SURE IF THERE WILL
BE MORE SHOWERS AND STORMS WITH THE COLD FRONTAL PASSAGE LATER
TONIGHT. THE BEST CHANCE MIGHT BE ACROSS EXTREME NORTHEAST OHIO
AND NORTHWEST PENNSYLVANIA WHERE THE WARM WATERS OF LAKE ERIE
COULD AID IN SHOWER DEVELOPMENT. THE BOUNDARY LAYER IS MOIST AND
THERE WILL BE STRATUS AND FOG AGAIN LATER TONIGHT INTO MONDAY
MORNING. IFR CEILINGS/VISIBILITIES ARE LIKELY AT MOST SITES FOR AT
LEAST A FEW HOURS TOWARD DAYBREAK AND INTO MONDAY MORNING.

OUTLOOK...NON-VFR CONDITIONS LIKELY IN SHOWERS/STORMS AND CEILINGS
TUESDAY AFTERNOON INTO WEDNESDAY MORNING...ESPECIALLY NE OH/NW PA.

&&

.MARINE...
AREA OF LOW PRESSURE LOCATED OVER THE EASTERN GREAT LAKES WILL
CONTINUE TO PUSH EAST THIS AFTERNOON. ANOTHER LOW PRESSURE CENTER
OVER THE WESTERN GREAT LAKES AND TRAILING COLD FRONT WILL SWEEP
ACROSS THE WATERS THIS EVENING. WINDS AND WAVES AHEAD OF THE FRONT
WILL INCREASE...WITH WAVES BUILDING TO 3 TO 5 FEET IN THE EAST END
OF THE LAKE. WINDS WILL BE 10 TO 20 KNOTS THIS AFTERNOON/EVENING.
WINDS AND WAVES WILL DIMINISH LATER THIS EVENING AFTER THE PASSAGE
OF THE COLD FRONT. CONTINUING TO MONITOR WINDS BEHIND THE
FRONT...CONTINUED THINKING THAT SMALL CRAFT ADVISORY WILL NOT BE
NEEDED ON MONDAY. IF WINDS REACH 10 TO 20 KNOTS...WILL NEED A
SMALL CRAFT ADVISORY ON THE EAST HALF OF THE LAKE AGAIN MONDAY.

HIGH PRESSURE WILL TRY BUILD OVER THE GREAT LAKES MONDAY
AFTERNOON...BUT CANNOT RULE OUT LINGERING SHOWER/THUNDERSTORM
ACTIVITY. ANOTHER SYSTEM ENTERS THE REGION ON TUESDAY...CONTINUING
THE CHANCES FOR SHOWERS AND THUNDERSTORMS. MODELS INDICATE LOW
PRESSURE MOVING OFF TO THE EAST BY DAYBREAK WEDNESDAY..WITH
LINGERING SHOWERS OVER THE FAR EASTERN END OF THE LAKE. CONDITIONS
WILL BE DRY AND CALM ACROSS THE WATERS OF LAKE ERIE BY WEDNESDAY
AFTERNOON.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR
     LEZ146>149.

&&

SYNOPSIS...KUBINA
NEAR TERM...KUBINA/OUDEMAN
SHORT TERM...KUBINA
LONG TERM...SCHULER
AVIATION...KOSARIK
MARINE...SCHULER
Hazardous weather outlook, Aug 7, 7:09 PM EDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OH
709 PM EDT SUN AUG 7 2011

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-082315-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
709 PM EDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OUDEMAN

In the hours before

Special weather statement, Aug 7, 3:36 PM EDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
336 PM EDT SUN AUG 7 2011

OHZ003-006>009-017>019-027>029-036-037-047-072045-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-
CRAWFORD-RICHLAND-MARION-MORROW-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...FINDLAY...TIFFIN...NORWALK...
UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...MARION...
MOUNT GILEAD...MOUNT VERNON
336 PM EDT SUN AUG 7 2011

THUNDERSTORMS FROM TOLEDO TO LIMA WILL BE MOVING EAST AND REACH A
LINE FROM SANDUSKY TO BUCYRUS AROUND 5PM. WIND GUSTS TO AROUND 40
MILES AN HOUR...RAINFALL WITH HEAVIER STORMS CAN BE AROUND A INCH.
HAIL WILL BE FROM AROUND A HALF AN INCH TO THREE QUARTERS OF AN
INCH.

THOMPSON
Special weather statement, Aug 7, 3:44 PM EDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
344 PM EDT SUN AUG 7 2011

OHZ003-006>009-017>019-027>029-036-037-047-072045-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-
CRAWFORD-RICHLAND-MARION-MORROW-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...FINDLAY...TIFFIN...NORWALK...
UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...MARION...
MOUNT GILEAD...MOUNT VERNON
344 PM EDT SUN AUG 7 2011

THUNDERSTORMS FROM TOLEDO TO LIMA WILL BE MOVING EAST AND REACH A
LINE FROM SANDUSKY TO BUCYRUS TO NEAR MARION AROUND 5PM. SOME OF THE
HEAVIER STORMS CAN PRODUCE WIND GUSTS TO AROUND 40 MPH...RAINFALL OF
AROUND A INCH...AND A HALF AN INCH TO THREE QUARTERS OF AN INCH
DIAMETER HAIL. BE ALERT OF FLOODING OF LOW LYING AREAS AND PONDING
OF WATER ON THE ROADWAYS.

CORRECTED FOR WORDING...

THOMPSON
Special weather statement, Aug 7, 4:10 PM EDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
410 PM EDT SUN AUG 7 2011

OHZ003-006>008-072045-
LUCAS-OTTAWA-SANDUSKY-WOOD-
410 PM EDT SUN AUG 7 2011

...SPECIAL WEATHER STATEMENT FOR EASTERN LUCAS...WESTERN OTTAWA...
WESTERN SANDUSKY AND WOOD COUNTIES UNTIL 445 PM EDT...

AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS OVER CENTRAL LUCAS AND WOOD
COUNTIES...NEAR INTERSTATE 75... MOVING EAST AT 30 MPH.

THE STORMS WILL HAVE WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...
SMALL HAIL AND TORRENTIAL RAIN.

THE STORMS WILL MOVE INTO OTTAWA AND SANDUSKY COUNTIES AROUND 430
PM. TAKE SHELTER INSIDE DURING THE STORMS.

THE TOWNS OF MAUMEE...WALBRIDGE...LUCKEY...MILLBURY...PEMBERVILLE...
CLAY CENTER...LINDSEY AND ROCKY RIDGE ARE  IN THE PATH OF THESE
STORMS.

KOSARIK
Special weather statement, Aug 7, 5:21 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
521 PM EDT SUN AUG 7 2011

OHZ036-037-072200-
MARION-MORROW-
521 PM EDT SUN AUG 7 2011

...SPECIAL WEATHER STATEMENT FOR MORROW AND NORTHEASTERN MARION
COUNTIES UNTIL 600 PM EDT...

AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MARION TO CARDINGTON
TO ASHLEY...MOVING EAST AT 40 MPH.

THESE THUNDERSTORMS WILL BE CAPABLE OF WIND GUSTS TO 45 MPH AND
HEAVY DOWNPOURS.

OUDEMAN
Special weather statement, Aug 7, 6:05 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
605 PM EDT SUN AUG 7 2011

OHZ038-047-072315-
HOLMES-KNOX-
605 PM EDT SUN AUG 7 2011

...SPECIAL WEATHER STATEMENT FOR HOLMES AND KNOX COUNTIES UNTIL 715
PM EDT...

AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
BELLVILLE TO GAMBIER TO UTICA...MOVING EAST AT 40 MPH.

THESE THUNDERSTORMS WILL BE CAPABLE OF WIND GUSTS TO 50 MPH AND
HEAVY DOWNPOURS.

THESE STORMS WILL BE NEAR DANVILLE...NASHVILLE...KILLBUCK...AND
MILLERSBURG.

OUDEMAN

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.